MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA SILICONE TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA SILICONE TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670160
Medical Device Problem Codes Material Puncture/Hole (1504); Gas/Air Leak (2946)
Health Effect - Clinical Codes Forced Expiratory Volume Decreased (2430); Decreased Respiratory Rate (2485)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot number is unknown, no product information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the customer has had to change out several trach tubes due to them having leaks.When checked, after the trach change was completed, the cuffs were noted to have pin size holes in them.Causing the patient to loose volume while on the ventilator.No injury or adverse affects after trach change was completed.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two product samples were received for evaluation.Visual and functional testing were performed.During the visual inspection, holes were detected in both samples; therefore, leaks were detected for two samples.The root cause of the reported issue was found to be manufacturing.Actions were taken to mitigate the reported issue: a corrective and preventative action has been opened to address the reported issue.

Brand Name
BIVONA SILICONE TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15353086
Report Number3012307300-2022-17573
Device Sequence Number6192947
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public15021312006032
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670160
Device Catalogue Number670160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown